Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On the zeroes of Goss polynomials


Author: Ernst-Ulrich Gekeler
Journal: Trans. Amer. Math. Soc. 365 (2013), 1669-1685
MSC (2010): Primary 11F52; Secondary 11G09, 11J93, 11T55
DOI: https://doi.org/10.1090/S0002-9947-2012-05699-6
Published electronically: October 15, 2012
MathSciNet review: 3003278
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Goss polynomials provide a substitute of trigonometric functions and their identities for the arithmetic of function fields. We study the Goss polynomials $ G_k(X)$ for the lattice $ A=\mathbb{F}_q[T]$ and obtain, in the case when $ q$ is prime, an explicit description of the Newton polygon $ NP(G_k(X))$ of the $ k$-th Goss polynomial in terms of the $ q$-adic expansion of $ k-1$. In the case of an arbitrary $ q$, we have similar results on $ NP(G_k(X))$ for special classes of $ k$, and we formulate a general conjecture about its shape. The proofs use rigid-analytic techniques and the arithmetic of power sums of elements of $ A$.


References [Enhancements On Off] (What's this?)

  • [1] Bosser, V.; Pellarin, F.: Hyperdifferential properties of Drinfeld quasi-modular forms. Int. Math. Res. Not. 11 (2008). MR 2428858 (2009e:11092)
  • [2] Bosser, V.; Pellarin, F.: On certain families of Drinfeld quasi-modular forms. J. Number Theory 129, 2952-2990 (2009). MR 2560846 (2010k:11075)
  • [3] Gekeler, E.-U.: Drinfeld modular curves. Lect. Not. Math. 1231, Springer-Verlag 1986. MR 874338 (88b:11077)
  • [4] Gekeler, E.-U.: On the coefficients of Drinfeld modular forms. Invent. Math. 93, 667-700 (1988). MR 952287 (89g:11043)
  • [5] Gekeler, E.-U.: On power sums of polynomials over finite fields. J. Number Theory 30, 11-26 (1988). MR 960231 (89k:11122)
  • [6] Gekeler, E.-U.: Zero distribution and decay at infinity of Drinfeld modular coefficient forms. Int. J. Numb. Theory 7, no. 3, 671-693 (2011). MR 2805575
  • [7] Gerritzen L.; van der Put, M.: Schottky groups and Mumford curves. Lect. Not. Math. 817, Springer-Verlag 1980. MR 590243 (82j:10053)
  • [8] Goss, D.: The algebraist's upper half-plane. Bull. Am. Math. Soc. NS 2, 391-415 (1980). MR 561525 (81g:10042)
  • [9] Goss, D.: Basic structures of function field arithmetic. Ergeb. Math. Grenzgeb. Vol. 35, Springer-Verlag 1996. MR 1423131 (97i:11062)
  • [10] Neukirch, J.: Algebraic number theory. Grundlehren der Math. Wiss. 322, Springer-Verlag 1999. MR 1697859 (2000m:11104)
  • [11] Pellarin, F.: Aspects de l'indépendance algébrique en caractéristique non-nulle (d'après Anderson, Brownawell, Denis, Papanikolas, Thakur, Yu, et al.). Séminaire Bourbaki Vol. 2006/2007, Esp. No. 973. Astérisque 317, 205-242 (2008). MR 2487735 (2010c:11086)
  • [12] http://oeis.org/wiki/Eulerian_polynomials.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 11F52, 11G09, 11J93, 11T55

Retrieve articles in all journals with MSC (2010): 11F52, 11G09, 11J93, 11T55


Additional Information

Ernst-Ulrich Gekeler
Affiliation: FR 6.1 Mathematik, Universität des Saarlandes, Postfach 15 11 50, D-66041 Saarbrücken, Germany
Email: gekeler@math.uni-sb.de

DOI: https://doi.org/10.1090/S0002-9947-2012-05699-6
Received by editor(s): December 22, 2010
Received by editor(s) in revised form: August 31, 2011
Published electronically: October 15, 2012
Article copyright: © Copyright 2012 American Mathematical Society

American Mathematical Society